Skip to Content

How long after taking opana do I need to wait before starting suboxone?

Responses (2)

subzero58 16 Mar 2012

hi bignorm,Sounds like your trying to do this on your own.it doesn't matter to me. only you matter to me because im on sub too,and it sounds like your ready to quit them opanas.you need to wait until your in withdrawl. i know it sounds crazy but 36hours cause the buprenorphine is gonna rip the oxymorphine out of your brain. if you take the sub too soon you will know it. if you go into withdraw wait 2 hours then take another half of sub.ill friend you if you do the same i can help

bignorm 18 Mar 2012

Awesome... I really appreciate your answer. I have a COWS scale to follow but preciptated withdrawals scare me. I hate withdrawals and have heard Subs really help immensely. Someone told me that they work so well that you feel OK the very same day you start them. I'm skeptical of that. I thought I'd start with 1/4 to half a sub once I started to kind of "test the waters" and see how it helped. Then go up from there. Just curious... how long do you need to stay on subs to get thru the withdrawals? I thought I'd do them for maintenance too but was curious if it was a long process to get thru the tough period. Your right about the "Pandas". I'm ready to get off them. Been on them for a couple years and they have me going like a yoyo. At times, I'm bouncing off walls and other times, feel like I slammed into a wall. I'll definetly friend you and stay in touch.

bignorm 19 Mar 2012

I followed your advice almost to the tee and was amazed how well it worked. Thanks again friend. I wanted to do a short term sub thereapy . Do you know how long I should stick with it? I din't want to have to go thru withdrawals from them either.

bignorm 19 Mar 2012

Not to add problems on top po problems. I have a script for Kolopin, 2 mg , for sleep and anxity. If taken as directed, will this impeded the project? I never abiuse bezo's... not my bag.

Pixley 17 Mar 2012

I don't think you need to wait quite 36 hours. That seems a bit long. I was on hydrocodone and waited 17 hours and I was fine. My doctor said I didn't even have to wait that long because the half life of hydro is only 4 - 6 hours. The doctor said 12 hours would've been fine.

The half life for Opana is 7-10 hours, which is a little longer, but not much. So you should be fine taking your last dose about 20 hours or so before you take Suboxone. But you should really rely on the COWS scale (which you can google). Because everyone metabolizes meds differently, it could take you a little longer or a little shorter amount of time to be ready to take Suboxone for the first time. It's hard to say exactly how many hours... it depends on your body. I was at about a 19 on the COWS scale. I wasn't in horrible withdrawal, but I was definitely uncomfortable with chills, diarrhea, lethargy, etc.

bignorm 18 Mar 2012

Pixly... thank you too for your help. I'm ready to make the change and wanted to avoid the misery of W/D as much as I can. I'm a "whimp" (LOL) and can't stand W/D's. Unless you've been thru them, yopu can't explain to someone how miserable they are. I've ready often that its like the flu. I can assure you, no flu I've ever had even compares to the physical and mental anquish associated with them. I'll follow the COW's scale an also use the advice of "subzero58" too. between the two of you, I am looking forward to a succesful switch and get some form of life back. I'm really tired of the ups and downs associated with opiates, even though I am prescribed them legit for a horrible back situation. I'd like to try dealing with the pain via other methods and see how I fare. Many thx ( I sincerely appreciate it) for your response. Its nice to find a friend(s) who share the same circumstances and goals.

Pixley 18 Mar 2012

The Suboxone really will make you feel totally better the very first day! I know, it's hard to believe, but it does. Just take a very small dose at first. My doctor gave me 4 mg and I know I didn't need that much. Within 10 minutes of putting it under my tongue, I felt better. Within 20 minutes, felt totally back to normal as if I'd taken my regular dose of Vicodin. Then, within a couple hours I was pretty high... felt woozy, had to walk slowly so I wouldn't trip or run into a wall... LOL! I felt really good, talkative, tons of energy, positive and could've gone back to work the same day (unless you work with machinery or drive or something). I know I would've been ok if I'd taken only 1 or 2mg. But my doctor said to take another 4mg before bed, so I did, and I ended up getting too high! I got a pretty bad headache and some nausea that night, but took Aleve and threw up once and felt better.

bignorm 19 Mar 2012

I started subs this morning (24 hours after last dose of Opana) and it does seem to help. i started with 2 mg at 8:00 AM to see how I felt, still flt a little irritable and sick so at 10:00 took 2 mg more. i started feeling better but still lethargic therefore took at the remaining 4 mg and it has helped quite a bit. No longer sick or lethargic. A little depressed but can live with it. I really appreciate your help. Without your comments, I would have been afraid to try it. I'll keep you posted as I go.

Pixley 19 Mar 2012

That's great that you did it and it made you feel better. I felt all the way better from 4mg. Not depressed or anything. In fact, it made me feel pretty high and woozy and I got really talkative and energetic. Maybe you require a little more than me since what you took before was stronger than what I was on (about 90mg Norco/day).

Yes, keep us updated on your progress!

Ambermf87 17 Jan 2014

If you take a sub around 7:30 am do u think taking a 15 milligram opana will send you in to DT's

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions